Alert archive / New Mexico / Flash Flood Warnings in 2015

Flash Flood Warning 26, NWS Albuquerque, NM

July 3, 2015Sandoval County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 3, 2015, 3:08 PM MDT for Sandoval County, New Mexico. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2015, 3:08 PM MDT (21:08 UTC)
Expired
Jul 3, 2015, 4:30 PM MDT
In force
82 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Sandoval County, NM

The radar

The Albuquerque radar (KABX), 81 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1393 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

439 
WGUS55 KABQ 032108
FFWABQ
NMC043-032230-
/O.NEW.KABQ.FF.W.0026.150703T2108Z-150703T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO...

* UNTIL 430 PM MDT
    
* AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  THUNDERSTORM PRODUCING HEAVY RAIN NORTH OF JEMEZ SPRINGS...OR 
  ALONG THE WEST SIDE OF THE THOMPSON RIDGE BURN SCAR. UP TO 1.5 
  INCHES OF RAIN HAS FALLEN IN THE LAST HOUR. FLASH FLOODING IS 
  LIKELY IN SULPHUR CREEK AND SAN ANTONIO CREEK.

* LOCATIONS IMPACTED INCLUDE...
  JEMEZ SPRINGS...JEMEZ STATE MONUMENT AND FENTON LAKE STATE PARK. 

THIS WILL IMPACT THE THOMPSON RIDGE BURN SCAR INCLUDING BUT NOT
LIMITED TO SULPHUR CREEK ROAD...SULPHUR SPRINGS...
FREELOVE CANYON...MORMON CANYON...DEER CANYON...VALLES CALDERA
PRESERVE HEADQUARTERS...REDONDO CREEK...AND REDONDO PEAK AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE THOMPSON RIDGE FIRE 
BURN AREA.

&&

LAT...LON 3597 10657 3586 10656 3579 10659 3571 10669
      3576 10675 3595 10676

$$

34
2 follow-up statements
231 
WGUS75 KABQ 032148
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
348 PM MDT FRI JUL 3 2015

NMC043-032230-
/O.CON.KABQ.FF.W.0026.000000T0000Z-150703T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-
348 PM MDT FRI JUL 3 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR
CENTRAL SANDOVAL COUNTY...

AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT MUCH OF THE HEAVY RAIN HAS CEASED OVER AND JUST WEST OF THE 
THOMPSON RIDGE BURN SCAR. HOWEVER...HEAVY RUNOFF WILL CONTINUE. 
FLASH FLOODING IS LIKELY OCCURRING IN SULPHUR CREEK AND SAN ANTONIO 
CREEK. 1.35 INCHES OF RAIN HAS BEEN REPORTED JUST WEST OF THE BURN 
SCAR IN LA CUEVA. FLOODING MAY BE OCCURRING ALONG HIGHWAY 126 AND 
FOREST SERVICE ROADS 106 AND 376 AS WELL AS AROUND SULPHUR SPRINGS. 
MORE STORMS ARE POSSIBLE ACROSS THE AREA THROUGH THE AFTERNOON. THE 
WATER FROM THESE STORMS WILL EVENTUALLY RUN DOWN THE JEMEZ RIVER. 

OTHER LOCATIONS IMPACTED INCLUDE... JEMEZ SPRINGS...JEMEZ STATE 
MONUMENT AND FENTON LAKE STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE THOMPSON RIDGE FIRE 
BURN AREA.

&&

LAT...LON 3597 10657 3586 10656 3579 10659 3571 10669
      3576 10675 3595 10676

$$

34
573 
WGUS75 KABQ 032224
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
424 PM MDT FRI JUL 3 2015

NMC043-032233-
/O.EXP.KABQ.FF.W.0026.000000T0000Z-150703T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-
424 PM MDT FRI JUL 3 2015

...THE FLASH FLOOD WARNING FOR CENTRAL SANDOVAL COUNTY WILL EXPIRE AT
430 PM MDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT. HIGH WATER FLOWS REMAIN POSSIBLE IN SULPHUR CREEK AND 
SAN ANTONIO CREEK. 

LAT...LON 3597 10657 3586 10656 3579 10659 3571 10669
      3576 10675 3595 10676

$$

34

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 12:05 PM MDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jul 3, 12:05 PM MDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1205 PM MDT FRI JUL 3 2015

.AVIATION...
18Z TAF CYCLE
THE MID LEVEL HIGH PRESSURE CENTER WILL SHIFT FROM THE FOUR
CORNERS TODAY TO MORE SQUARELY OVER THE FORECAST AREA
TONIGHT...THEN OVER S NM BY SATURDAY AFTN. AS A RESULT STORM CELLS
WILL SHIFT SLOWLY TOWARD THE S AND W TODAY. SATELLITE IMAGERY LATE
THIS MORNING DEPICTS A WEAK DISTURBANCE DROPPING S OUT OF CO. TRUSTED
MESOSCALE MODELS DEPICT TS FORMING CLUSTERS AND LINES ACROSS N NM
THIS AFTN THEN SPREADING S ACROSS CENTRAL AREAS THIS
EVENING...WITH SOME INDICATION THAT NW AND E CENTRAL AREAS COULD
ALSO GET HIT. CELLS SHOULD MOVE SLOWER AND DIRECTION OF MOVEMENT
SHOULD BECOME MORE ERRATIC TONIGHT AS THE HIGH MOVES MORE DIRECTLY
OVERHEAD. WITH ABUNDANT MOISTURE REMAINING IN PLACE...ANOTHER VERY
ACTIVE DAY OF CONVECTION IS EXPECTED SATURDAY. IF THE HIGH SINKS
FAR ENOUGH S...STRATUS STORMS SHOULD MOVE TOWARD THE E AT 10-15
KT. TEMPERATURES BELOW NORMAL TODAY AND SATURDAY SHOULD RESULT IN
FEWER DENSITY ALTITUDE PROBLEMS.

44

&&

.PREV DISCUSSION...341 AM MDT FRI JUL 3 2015...
.SYNOPSIS...
ANOTHER ACTIVE DAY IS IN STORE FOR THE NORTHERN TWO THIRDS OF NEW
MEXICO TODAY AS ABUNDANT LOW LEVEL MOISTURE COMBINES WITH DAYTIME
HEATING. SHOWERS AND THUNDERSTORMS WILL LIKELY GET GOING EARLIER
THAN IS TYPICAL WITH A VERY MOIST AND UNSTABLE AIRMASS IN PLACE.
A ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS IS FORECAST FOR THE
FOURTH OF JULY HOLIDAY AND SUNDAY EXCEPT FOR THE EASTERN PLAINS WHERE
STABLE CONDITIONS WILL KEEP THUNDERSTORMS HARD TO COME BY. A BACKDOOR
COLD FRONT IS FORECAST TO GET THE EASTERN PLAINS BACK INTO THE ACT
MONDAY. THE ACTIVE WEATHER PATTERN CONTINUES TUESDAY AND WEDNESDAY
BEFORE DRIER AIR FROM THE SOUTHWEST POSSIBLE LIMITS THUNDERSTORM
COVERAGE DURING THE LATTER HALF OF NEXT WEEK.

&&

.DISCUSSION...
SCATTERED CONVECTION OVER THE EAST-CENTRAL PLAINS CONTINUES EARLY
THIS MORNING. HI RESOLUTION MODELS SUGGESTING THIS CONVECTION WILL
GRADUALLY DISSIPATE SHORTLY AFTER SUNRISE. LAST COUPLE RUNS OF
THE NAM12 INDICATING THAT SHOWER AND THUNDERSTORM ACTIVITY WILL
GET GOING EARLY TODAY...DURING THE LATE MORNING HOURS OVER SW AND
CENTRAL AREAS. AREAS WHERE CONVECTION DEVELOPS EARLY AND TEMPS
COOL ACCORDINGLY...AFTERNOON CONVECTION WILL BE TOUGH TO COME BY.
ELSEWHERE...ANOTHER ROUND OF SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS IS ON TAP...WITH LOCALLY HEAVY RAINFALL LIKELY. DUAL
POL STORM TOTAL PRECIPITATION ESTIMATES FROM KABX AND KFDX FROM
THURSDAY INDICATING A CLASSIC FOOTPRINT FOR LOCALLY HEAVY RAINFALL
AND A SIMILAR SET UP IS EXPECTED TODAY.

MAIN CHANGE FOR THE FOURTH OF JULY WILL BE THE STABILIZATION OF
THE EASTERN PLAINS. OTHERWISE...MODELS ARE IN VERY GOOD AGREEMENT
THAT ANOTHER HEALTHY ROUND OF AFTERNOON AND EVENING CONVECTION IS
IN STORE FROM THE CENTRAL MOUNTAIN CHAIN WWD. SIMILAR SET UP
ANTICIPATED FOR SUNDAY...WITH BETTER CHANCES FOR STORMS TO PROPAGATE
EWD OVER THE ERN PLAINS SUNDAY EVENING.

NAM AND GFS CONTINUE WITH THE TREND OF SPEEDING UP AN UNSEASONABLY
STRONG BACKDOOR COLD FRONT FOR MONDAY...AND WITH 30-35KTS OF JET
LEVEL FLOW...A FEW STORMS OVER THE NE HIGHLANDS AND PLAINS COULD
BECOME STRONG TO SEVERE MONDAY AFTERNOON AND EVENING. HIGH
TEMPERATURES FOR NE NM WILL COOL TO WELL BELOW AVERAGE MONDAY WITH
HIGHS ELSEWHERE COOLING MARKEDLY ON TUESDAY. BOTH GFS AND ECMWF
KEEP THINGS ACTIVE WEDNESDAY AND ATTEMPT TO SCOUR OUT MOISTURE
THURSDAY AND FRIDAY. GFS MORE BULLISH WITH THE DRY AIR AHEAD OF A
CLOSED LOW OFF THE CENTRAL CALIFORNIA COAST MOVING INTO NM FROM
THE SOUTHWEST THURSDAY AND FRIDAY WHILE THE ECMWF KEEPS A WEAK SLY
MOISTURE PLUME IN PLACE OVER NM.

33

&&

.FIRE WEATHER...
AN ACTIVE THUNDERSTORM REGIME CONTINUES WITH ABOVE
NORMAL PWATS AND WEAK STEERING FLOW LEADING TO LOCALLY HEAVY
RAINFALL. THIS WILL CONTINUE INTO EARLY NEXT WEEK THANKS TO A
BACKDOOR FRONT WHICH WILL RECHARGE MOISTURE MONDAY INTO TUESDAY.
HIGH TEMPERATURES WILL GENERALLY BE BELOW NORMAL DURING THIS PERIOD
THANKS TO ADDITIONAL CLOUD COVER AND RAIN-COOLING ASSOCIATED WITH
THUNDERSTORMS. WEAK LOWER BOUNDARY LAYER FLOW AND A MIXED-BAG OF
SUN/CLOUDS/RAIN WILL BRING VARIABLE VENT RATES OVER THE NEXT COUPLE
OF DAYS...WHICH LOOK TO BE GOOD/EXCELLENT ACROSS THE EASTERN PLAINS
AND POOR TO FAIR ACROSS CENTRAL AND WESTERN AREAS.

THE UPPER HIGH IS FORECAST TO TAKE UP RESIDENCE OVER SOUTHERN NEW
MEXICO AND WEST TEXAS TOWARD THE END OF NEXT WEEK...WHICH MAY ALLOW
FOR DRIER AIR TO MOVE OVER NORTHERN NEW MEXICO AS THE WESTERLIES
MAKE A BRIEF RETURN. HIGH TEMPERATURES WILL CREEP BACK UP LATE NEXT
WEEK TO NEAR NORMAL AS THE UPPER HIGH BUILDS OVER THE REGION.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 3, 5:09 AM MDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
509 AM MDT FRI JUL 3 2015

NMZ501>540-041130-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
509 AM MDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
THROUGH THIS EVENING. STORM MOTION WILL BE RATHER SLOW AND RAIN
COULD BECOME LOCALLY HEAVY. THIS MAY LEAD TO LOCALIZED AREAS OF
FLASH FLOODING...ESPECIALLY OVER RECENT BURN SCARS. STORMS WILL
LIKELY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 50 MPH. REMEMBER TO
AVOID CAMPING IN OR NEAR NORMALLY DRY ARROYOS...DITCHES AS WELL AS
FLOWING CREEKS OR STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH
THE HOLIDAY WEEKEND. STORM MOTION WILL BE RATHER SLOW AND RAIN COULD
BECOME LOCALLY HEAVY. LOCALIZED AREAS OF FLASH FLOODING...ESPECIALLY
OVER RECENT BURN SCARS IS POSSIBLE. REMEMBER TO AVOID CAMPING IN
OR NEAR NORMALLY DRY ARROYOS...DITCHES AS WELL AS FLOWING CREEKS
OR STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

In the hours before

Special weather statement, Jul 3, 12:53 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1253 PM MDT FRI JUL 3 2015

NMZ516-031930-
UPPER RIO GRANDE VALLEY-
1253 PM MDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TAOS COUNTY UNTIL
130 PM MDT...

AT 1253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRES PIEDRAS...OR 18 MILES WEST OF QUESTA.
THIS STORM WAS NEARLY STATIONARY.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRES PIEDRAS.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 372 AND 380...AND
BETWEEN MILE MARKERS 384 AND 386.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3662 10566 3646 10593 3652 10595 3655 10595
      3665 10597 3665 10599 3666 10598 3666 10597
      3672 10598 3677 10588
TIME...MOT...LOC 1853Z 323DEG 4KT 3667 10592

34
Special weather statement, Jul 3, 1:13 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
113 PM MDT FRI JUL 3 2015

NMZ516-031945-
UPPER RIO GRANDE VALLEY-
113 PM MDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TAOS COUNTY UNTIL
145 PM MDT...

AT 113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF TRES PIEDRAS...OR 13 MILES WEST
OF QUESTA...MOVING SOUTHWEST AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL TAOS
COUNTY.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 372 AND 378.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS
HIGH BRIDGE OVERLOOK...JOHN DUNN BRIDGE RIVER ACCESS...AND RIO GRANDE
GORGE VISITOR CENTER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3667 10569 3643 10571 3648 10594 3652 10595
      3658 10595 3664 10597 3675 10589
TIME...MOT...LOC 1913Z 026DEG 6KT 3665 10583

34
Special weather statement, Jul 3, 2:08 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
208 PM MDT FRI JUL 3 2015

NMZ515-032045-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
208 PM MDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORA COUNTY UNTIL
245 PM MDT...

AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COYOTE CREEK STATE PARK...OR 16 MILES NORTH
OF MORA...MOVING SOUTH AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHACON...COYOTE CREEK STATE PARK...LUCEROS...EL TURQUILLO AND
GUADALUPITA.

OTHER LOCATIONS AFFECTED INCLUDE HAROLD BROCK ACCESS POINT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3629 10530 3624 10509 3598 10515 3608 10546
TIME...MOT...LOC 2007Z 020DEG 10KT 3621 10523

34
Special weather statement, Jul 3, 2:36 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 PM MDT FRI JUL 3 2015

NMZ538-032100-
CHAVES COUNTY PLAINS-
236 PM MDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHAVES COUNTY UNTIL
300 PM MDT...

AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF CAPROCK...OR 29 MILES WEST
OF TATUM...MOVING SOUTHWEST AT 20 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL CHAVES
COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3322 10405 3332 10379 3329 10376 3310 10377
      3300 10391
TIME...MOT...LOC 2035Z 058DEG 18KT 3321 10382

34
Special weather statement, Jul 3, 2:39 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
239 PM MDT FRI JUL 3 2015

NMZ514-515-032115-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-EAST SLOPES SANGRE DE
CRISTO MOUNTAINS-
239 PM MDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORA COUNTY UNTIL
315 PM MDT...

AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MORPHY LAKE STATE PARK...OR NEAR MORA...
MOVING SOUTHWEST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MORA...LEDOUX...MORPHY LAKE STATE PARK...GASCON...CLEVELAND...TIERRA
MONTE...ROCIADA...SOUTH CARMEN AND MONTE APLANADO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3597 10527 3573 10538 3587 10564 3606 10547
TIME...MOT...LOC 2038Z 029DEG 17KT 3595 10542

34
Special weather statement, Jul 3, 2:50 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
250 PM MDT FRI JUL 3 2015

NMZ511-032115-
JEMEZ MOUNTAINS-
250 PM MDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SANDOVAL COUNTY
UNTIL 315 PM MDT...

AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FENTON LAKE STATE PARK...OR 19 MILES
SOUTHEAST OF CUBA...MOVING SOUTHWEST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JEMEZ SPRINGS...FENTON LAKE STATE PARK...JEMEZ STATE MONUMENT AND
PONDEROSA.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS
JEMEZ FALLS CAMPGROUND...PALIZA CAMPGROUND...REDONDO CAMPGROUND...SAN
ANTONIO CAMPGROUND...VISTA LINDA CAMPGROUND...SEVEN SPRINGS DAY USE
AREA...AND BATTLESHIP ROCK.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3590 10651 3565 10662 3577 10689 3579 10690
      3580 10689 3597 10671
TIME...MOT...LOC 2049Z 029DEG 11KT 3588 10666

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:17 PM MDTAreal Flood AdvisoryABQSandoval118 min
Jul 2, 6:25 PM MDTAreal Flood AdvisoryABQCibola110 min
Jul 2, 6:40 PM MDTAreal Flood AdvisoryABQLincoln, Socorro110 min
Jul 2, 7:00 PM MDTFlash Flood WarningABQSandoval2 hr
Jul 2, 7:05 PM MDTAreal Flood AdvisoryABQLincoln, Torrance115 min
Jul 2, 8:24 PM MDTAreal Flood AdvisoryABQCibola, McKinley3 hr
Jul 2, 8:55 PM MDTAreal Flood AdvisoryABQMora, San Miguel3 hr
Jul 3, 12:21 PM MDTSpecial Weather StatementABQTaos24 min
Jul 3, 12:53 PM MDTSpecial Weather StatementABQTaos37 min
Jul 3, 1:13 PM MDTSpecial Weather StatementABQTaos32 min
Jul 3, 1:55 PM MDTAreal Flood AdvisoryABQColfax, Mora2 hr
Jul 3, 2:08 PM MDTSpecial Weather StatementABQMora37 min
Jul 3, 2:11 PM MDTSevere Thunderstorm WarningABQMora34 min
Jul 3, 2:18 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval117 min
Jul 3, 2:36 PM MDTSpecial Weather StatementABQ24 min
Jul 3, 2:39 PM MDTSpecial Weather StatementABQMora36 min
Jul 3, 2:40 PM MDTSevere Thunderstorm WarningABQMora, San Miguel16 min
Jul 3, 2:50 PM MDTSpecial Weather StatementABQSandoval25 min
Jul 3, 3:13 PM MDTAreal Flood AdvisoryABQSocorro2 hr
Jul 3, 3:21 PM MDTAreal Flood AdvisoryABQMora, San Miguel114 min
Jul 3, 3:49 PM MDTSpecial Weather StatementABQTaos26 min
Jul 3, 5:53 PM MDTAreal Flood AdvisoryABQSocorro112 min

Nearby

Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.